MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, it was noted that the lens folded and would not open.The iol was explanted during initial procedure.Additional information has been requested.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22402923
Report Number1119421-2025-01833
Device Sequence Number12850414
Product Code HQL
UDI-Device Identifier00380652251303
UDI-Public(01)00380652251303(17)280609(11)240611(10)15870163
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.110
Device Lot Number15870163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date07/04/2025
Date Device Manufactured06/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNSPECIFIED HANDPIECE
Patient SexUnknown